CLINICAL CASE: 74-year-old woman. Previous diseases: epilepsy nine years ago. Subdural hematoma three months ago.Multinodular goiter
Medication: levetiracetam. Dexametasone 3mg/12 hours.
EVOLUTION: The patient went to the hospital for the study of the goiter. During her stay at the hospital she had a reduction of the dose of dexametasone to 2 mg every twelve hours. A week later she started with an episode of low level of consciousness but with a good response to verbal stimulation. No neurologic deficits. Tachycardia was present(120 heart beat/min). Blood Pressure: 110/60.
Blood test: Na 134; K 2,8; Cr:0,21. pH:7,4; PO2: 88; pCO2: 43; Sat O2: 97%.
The general situation of the patient improved after a dose of hydrocortisone.
What are your diagnostic considerations? Can you solve the Quizz? Each grid must be filled with two possible Diagnosis and the rest with a number between 1 to 5, based on the prevalence of each sign or symptom.
ANSWER: The first diagnosis for the doctor was adrenal insufficiency, making an association between dexametasone reduction and the symptoms. The final diagnosis was a thyrotoxicosis associated with multinodular goiter.
Multinodular toxic goiter in one cause of primary hyperthyroidism, together with Graves´disease, Toxic adenoma, Functioning thyroid carcinoma metastases, Activating mutation of the TSH receptor, McCune-Albright syndrome, Struma ovari, iodine excess.
|DIAGNOSIS||Low Blood pressure||Nausea and Vomiting||Tachycardia|